Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of medicines amlodipine and simvastatin?

My spouse is on the following medications after being in the hospital, Metoprolol 25 mg 2xdaily, Amlodipine 10mg 1xdaily, Simvastatin 20mg at bedtime, complaining he feels cold and his face feels warm to him, he is not running a temperature, current vitals are bp 130/96 p 84 r 20, why may he be feeling warm in the face, says he is not feeling right.
Tue, 15 Jul 2014
Report Abuse
General & Family Physician 's  Response
Hello
Your spouse is taking metoprolol , sometimes this causes hypotension , rest of side effects are normal .
Amlopidine causes palpitation ( this may be the reason of increased pulse rate ) , bradycardia ( this may be the reason of feeling of cold sensation ) and also causes congestive cardiac failure or C C F ( this may be the reason of cold feelings with hot sensation ).
Simvastatine causes dose related myopathy (e.g myalgia , muscle weakness ).
But the cause of concern is BLOOD PRESSURE in your spouse case 130 / 90 mm of Hg.
Tachycardia , high blood pressure ( particularly diastolic 130 /96 ) , feeling of cold & hot sensation are concerning . The patient need to investigated with E K G and echocardiogram to isolate the case.
I recommend your spouse to visit a cardiologist and sort this problem at earliest.
Good luck.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Simvastatin


What are the side effects of medicines amlodipine and simvastatin?

Hello Your spouse is taking metoprolol , sometimes this causes hypotension , rest of side effects are normal . Amlopidine causes palpitation ( this may be the reason of increased pulse rate ) , bradycardia ( this may be the reason of feeling of cold sensation ) and also causes congestive cardiac failure or C C F ( this may be the reason of cold feelings with hot sensation ). Simvastatine causes dose related myopathy (e.g myalgia , muscle weakness ). But the cause of concern is BLOOD PRESSURE in your spouse case 130 / 90 mm of Hg. Tachycardia , high blood pressure ( particularly diastolic 130 /96 ) , feeling of cold & hot sensation are concerning . The patient need to investigated with E K G and echocardiogram to isolate the case. I recommend your spouse to visit a cardiologist and sort this problem at earliest. Good luck.